Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipo cause?
Nov 29, 2009

hi, is lipodystrophy associtated with cd 4 count? can lipodystrophy occur with no meds and a high cd 4 count? is lipodystrophy caused by the how long you have had hiv? the hiv itself . the med? high chrolestrol. thanks jon

Response from Dr. McGowan

Hello Jon Thank you for question. Body habitus changes were described in people living with HIV prior to the advent of anti-HIV medications. HIV itself is an independent risk factor for lipodystrophy. There is some evidence that the duration of HIV infection contributes to body habitus changes and that the lower the CD4 count the greater the likelihood of experiencing body habitus changes. HIV medications, some more than others, have been associated with lipodystrophy. For example, there has been a link between certain NRTIs and fat wasting in the limbs (lipoatrophy) and there is a link between certain protease inhibitors and fat gain in the trunk (so called lipohypertrophy). Moreover, some people with HIV have developed what is known as the "metabolic syndrome." This syndrome has also been described in people without HIV infection. It is associated with one or more of the following: central obesity, elevated lipids, diabetes or glucose intolerance and an elevated blood pressure. Thanks, Joe



Previous
switching nevirapine with efavirenz after 2 weeks from PEP
Next
Scared, please help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement